Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 6, 2009, 9:22 AM CST for Monroe County, Mississippi. It took effect at Jan 6, 2009, 10:32 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 9:22 AM CST (15:22 UTC)
- In effect from
- Jan 6, 2009, 10:32 PM CST
- Expired
- Jan 7, 2009, 8:20 PM CST
- In force
- 22 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 21.44 ft at Jan 7, 2009, 4:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 6, 5:34 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 6, 5:34 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
534 AM CST TUE JAN 6 2009
.DISCUSSION...
TEMPERATURES OVER POINSETT AND CROSS COUNTIES IN EAST ARKANSAS
REMAIN BELOW FREEZING. WITH PRECIPITATION NOW MOVING INTO THESE
TWO COUNTIES HAVE ADDED THEM TO THE WINTER WEATHER ADVISORY.
ARS
&&
.PREV DISCUSSION... /ISSUED 526 AM CST TUE JAN 6 2009/
DISCUSSION...
UPDATED FOR AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 306 AM CST TUE JAN 6 2009/
DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF TODAY AND
TONIGHT. FRONTAL BOUNDARY ACROSS EXTREME SOUTHERN PORTION OF THE
FORECAST AREA. MOISTURE CONTINUES TO SPREAD NORTHEAST INTO AREAS
JUST NORTH OF THE FRONTAL BOUNDARY. CURRENTLY AREAS THAT SEEING
PRECIPITATION ARE ABOVE FREEZING SO LITTLE IF ANY FREEZING RAIN IS
OCCURRING AT THIS TIME. MOST AREAS THAT HAVE BEEN IN THE ICE STORM
WARNING ARE EITHER ABOVE FREEZING AT THIS TIME OR WILL BE ABOVE
FREEZING BY THE TIME RAIN REACHES THEM. HAVE OPTED TO CANCEL THE
ICE STORM WARNING. ALSO HAVE LET WINTER WEATHER EXPIRE FOR SOME
COUNTIES IN WEST TENNESSEE AND EAST ARKANSAS. HAVE KEPT WINTER
WEATHER ADVISORY GOING FOR SEVERAL COUNTIES IN NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL UNTIL 15Z. THESE AREAS WILL BE THE LAST
TO SEE TEMPERATURES RISE ABOVE FREEZING AND SOME VERY LIGHT
FREEZING RAIN WILL BE POSSIBLE UNTIL THEN. IN ADDITION TO THE
WINTER WEATHER THREAT...THERE IS STILL A POSSIBILITY OF LOCALIZED
FLOODING OVER PORTIONS OF NORTH MISSISSIPPI ESPECIALLY AREAS NEAR
THE FRONTAL BOUNDARY. WILL LEAVE FLASH FLOOD WATCH ALONE. RAIN
WILL CONTINUE THROUGH TONIGHT AND EARLY WEDNESDAY MORNING. BY
WEDNESDAY AFTERNOON...COLD FRONT WILL HAVE EXITED AND DRIER AIR
SHOULD BEGIN TO FILTER INTO THE REGION. AIR BEHIND THE FRONT WILL
NOT BE MUCH COLDER AND WITH SOME SUNSHINE ON WEDNESDAY TEMPERATURES
WILL BE A LITTLE WARMER THAN TODAY. DRY AND WARMER WEATHER WILL
CONTINUE INTO THURSDAY AND FRIDAY. ANOTHER COLD FRONT APPROACHES
THE FORECAST AREA FRIDAY NIGHT WITH SOME SCATTERED SHOWERS AHEAD
OF THE FRONT FRIDAY NIGHT AND SATURDAY. DRIER AND COOLER AIR WILL
MOVE INTO THE REGION BEHIND THIS FRONT FOR SATURDAY NIGHT AND
SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE REGION ON MONDAY
BUT IT APPEARS THAT ANY PRECIPITATION WITH THIS SYSTEM WILL NOT
REACH THE FORECAST AREA UNTIL MONDAY NIGHT.
ARS
AVIATION...
12Z TAF CYCLE
WET PATTERN CONTINUES TODAY WITH IFR CIGS AT ALL TAF SITES THROUGH
MOST OF THE DAY. PTYPE WILL BE A PROBLEM AT KJBR AND WILL GO WITH
FZRA THROUGH 16Z. AT THAT POINT TEMP SHOULD BE ABOVE FREEZING.
ELSEWHERE EXPECT RAIN THAT WILL START TAPERING OFF LATER THIS
AFTERNOON/EARLY EVENING. A LITTLE CONCERNED THAT WIND FIELDS WILL
REMAIN LIGHT TONIGHT AND WITH PLENTY OF MOISTURE AROUND LOW CLOUDS
AND SOME FOG SEEM PROBABLE. ALSO MAY SEE SOME SHOWER DEVELOPMENT
AS MAIN UPPER TROF MOVES THROUGH. FOR NOW WENT WITH MVFR VSBYS AND
MVFR CIGS FOR TONIGHT. CONFIDENCE IS LOW AFTER 00Z.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 45 37 49 39 / 90 60 10 0
MKL 45 34 45 34 / 90 80 20 10
JBR 40 32 47 35 / 70 40 10 0
TUP 51 40 49 36 / 100 90 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR CLAY-
CRAIGHEAD-CROSS-GREENE-LAWRENCE-POINSETT-RANDOLPH.
MO...WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CALHOUN-CHICKASAW-
COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TISHOMINGO-UNION-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Jan 6, 3:31 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CST TUE JAN 6 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 331 AM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY CONTINUES THROUGH 9 AM THIS MORNING FOR PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. LIGHT FREEZING RAIN WILL ACCUMULATE LESS THAN ONE TENTH OF AN INCH THROUGH THIS MORNING. TEMPERATURES WILL REMAIN IN THE UPPER 20S OVER THESE LOCATIONS WITH TRAVEL REMAINING HAZARDOUS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTH MISSISSIPPI TODAY. RAINFALL AMOUNTS OF UP TO ONE INCH OR MORE CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS AND LOCAL LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
In the hours before
Local storm report, Jan 6, 5:58 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
558 AM CST TUE JAN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FREEZING RAIN ELLENDALE 35.23N 89.83W
01/05/2009 E0.12 INCH SHELBY TN NWS EMPLOYEE
ICE ACCUMULATIONS OF ONE TENTH TO ONE EIGHTH OF AN INCH
IN TREES AND POWERLINES.
0345 PM FREEZING RAIN SOUTHEAST MEMPHIS 35.07N 89.88W
01/05/2009 E0.06 INCH SHELBY TN NWS EMPLOYEE
UP TO ONE SIXTEENTH OF AN INCH OF ICE IN TREES AND
POWERLINES.
0420 PM FREEZING RAIN 5 W RIPLEY 35.75N 89.62W
01/05/2009 U0.00 INCH LAUDERDALE TN TRAINED SPOTTER
SOME ICING TAKING PLACE IN TREES AND POWERLINES NEAR
LIGHTFOOT IN LAUDERDALE COUNTY.
0420 PM FREEZING RAIN DYERSBURG 36.04N 89.38W
01/05/2009 U0.00 INCH DYER TN TRAINED SPOTTER
SOME ICING ON TREES AND POWERLINES IN DYER COUNTY AND
DYERSBURG.
0430 PM FREEZING RAIN ROBINSONVILLE 34.82N 90.32W
01/05/2009 E0.10 INCH TUNICA MS TRAINED SPOTTER
UP TO ONE TENTH OF AN INCH OF ICE ON TREES AND POWERLINES
NORTH OF TUNICA NEAR ROBINSONVILLE.
0440 PM FREEZING RAIN CRAWFORDSVILLE 35.23N 90.33W
01/05/2009 E0.25 INCH CRITTENDEN AR TRAINED SPOTTER
ONE TENTH OF AN INCH OF ICE ON GROUND OBJECTS...UP TO ONE
QUARTER OF AN INCH OF ICE ON TREES AND POWERLINES.
0445 PM FREEZING RAIN PARKIN 35.26N 90.55W
01/05/2009 E0.25 INCH CROSS AR LAW ENFORCEMENT
UP TO ONE QUARTER INCH OF ICE IN TREES AND POWERLINES.
0452 PM FREEZING RAIN FORREST CITY 35.01N 90.79W
01/05/2009 E0.10 INCH ST. FRANCIS AR TRAINED SPOTTER
UP TO ONE TENTH OF AN INCH OF FREEZING IN TREES AND
POWERLINES.
0455 PM FREEZING RAIN MARIANNA 34.77N 90.77W
01/05/2009 E0.25 INCH LEE AR LAW ENFORCEMENT
UP TO ONE QUARTER INCH OF AN ICE IN TREES AND POWERLINES
IN MARIANNA.
0455 PM FREEZING RAIN HARRISBURG 35.56N 90.72W
01/05/2009 E0.10 INCH POINSETT AR LAW ENFORCEMENT
UP TO ONE TENTH OF AN INCH OF FREEZING RAIN IN POINSETT
COUNTY...SOME SLICK ROADWAYS.
0500 PM FREEZING RAIN ARLINGTON 35.28N 89.66W
01/05/2009 E0.10 INCH SHELBY TN TRAINED SPOTTER
UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION IN TREES
IN THE ARLINGTON AREAS.
0500 PM FREEZING RAIN KEISER 35.67N 90.09W
01/05/2009 E0.10 INCH MISSISSIPPI AR LAW ENFORCEMENT
UP TO ONE TENTH OF AN INCH OF FREEZING RAIN IN TREES AND
POWERLINES IN KEISER...SOME BRIDGES AND OVERPASSES SLICK.
0515 PM FREEZING RAIN HELENA 34.53N 90.60W
01/05/2009 E0.25 INCH PHILLIPS AR TRAINED SPOTTER
ONE EIGHTJ TO ONE QUARTER INCH OF FREEZING RAIN IN TREES
AND POWERLINES IN HELENA.
0600 PM FREEZING RAIN JONESBORO 35.51N 90.15W
01/05/2009 U0.00 INCH MISSISSIPPI AR BROADCAST MEDIA
STADIUM BLVD BRIDGE IN JONESBORO CLOSED DUE TO ICY
CONDITIONS AND TRAFFIC ACCIDENTS.
0600 PM FREEZING RAIN BRIGHTON 35.48N 89.74W
01/05/2009 U0.00 INCH TIPTON TN TRAINED SPOTTER
SOME ICING ON TREES AND POWERLINES IN BRIGHTON AND TIPTON
COUNTY.
0635 PM FREEZING RAIN ATOKA 35.45N 89.77W
01/05/2009 E0.25 INCH TIPTON TN TRAINED SPOTTER
UP TO ONE QUARTER INCH OF ICE IN TREES AND POWERLINES
NEAR ATOKA. LIMBS BEGINNING TO BEND UNDER WEIGHT OF ICE.
0715 PM FREEZING RAIN 5 NNW MARION 35.27N 90.24W
01/05/2009 E0.00 INCH CRITTENDEN AR LAW ENFORCEMENT
STATE TROOPER ON INTERSTATE 55 NORTH OF MARION REPORTING
LIGHT FREEZING RAIN. BRIDGES AND OVERPASSES STARTING TO
SEE ICE ACCUMULATIONS.
0800 PM FREEZING RAIN DYERSBURG 36.04N 89.38W
01/05/2009 E0.00 INCH DYER TN LAW ENFORCEMENT
FREEZING RAIN IN THE PAST HOUR CAUSED ONE TREE TO
COLLASPE IN TOWN.
0815 PM FREEZING RAIN RIPLEY 34.73N 88.94W
01/05/2009 E0.00 INCH TIPPAH MS LAW ENFORCEMENT
ONE PINE TREE DOWN IN THE TOWN OF RIPLEY DUE TO ICE
0817 PM FREEZING RAIN WYNNE 35.23N 90.79W
01/05/2009 U0.00 INCH CROSS AR LAW ENFORCEMENT
CROSS COUNTY SHERRIFFS OFFICE REPORTS ICE COVERING
BRIDGES AND OVERPASSES COUNTYWIDE WITH MULTIPLE
ACCIDENTS. A FEW TREES HAVE ALSO FALLEN ACROSS SOME OF
THE COUNTY ROADS.
0817 PM FREEZING RAIN BLYTHEVILLE 35.93N 89.92W
01/05/2009 U0.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
MISSISSIPPI COUNTY SHERIFFS OFFICE REPORTS ICE ON
OVERPASSES THROUGHOUT THE COUNTY INCLUDING INTERSTATE 55.
MULTIPLE ACCIDENTS HAVE OCCURRED DUE TO THE ICY
CONDITIONS.
0817 PM FREEZING RAIN HARRISBURG 35.56N 90.72W
01/05/2009 U0.00 INCH POINSETT AR LAW ENFORCEMENT
POINSETT COUNTY SHERRIFFS OFFICE REPORTS THAT BRIDGES
ACROSS THE ENTIRE COUNTY HAVE BECOME ICE COVERED.
0820 PM FREEZING RAIN COVINGTON 35.57N 89.65W
01/05/2009 E0.00 INCH TIPTON TN LAW ENFORCEMENT
A FEW LIMBS DOWN FROM ICE ACROSS TIPTON COUNTY
0830 PM FREEZING RAIN MARTIN 36.34N 88.86W
01/05/2009 E0.00 INCH WEAKLEY TN LAW ENFORCEMENT
OVERPASS/BRIDGE WHERE UNIVERSITY STREET AND HWY 22 MEET
IS ICE COVERED.
1022 PM FREEZING RAIN COVINGTON 35.57N 89.65W
01/05/2009 E0.25 INCH TIPTON TN FIRE DEPT/RESCUE
A FIRE FIGHTER AND TRAINED STORM SPOTTER FROM TIPTON
COUNTY REPORTED THAT ICE HAD ACCUMULATED UP TO ONE
QUARTER OF AN INCH ON TREES AND POWERLINES. SEVERAL
POWERLINES WERE REPORTED DOWN ALONG WITH POWER OUTAGES
WITHIN THE MUNFORD CITY LIMITS AND EAST SIDE OF
COVINGTON. ICY SPOTS WERE ALSO NOTED ON BRIDGES AND
OVERPASSES COUNTYWIDE.
1141 PM FREEZING RAIN MARIANNA 34.77N 90.77W
01/05/2009 M0.25 INCH LEE AR LAW ENFORCEMENT
LEE COUNTY SHERIFFS OFFICE REPORTS NUMEROUS POWERLINES
DOWN ACROSS MARIANNA AND THE ENTIRE COUNTY AS A RESULT OF
THE ICE LOADING ON POWERLINES.
1141 PM FREEZING RAIN HELENA 34.53N 90.60W
01/05/2009 U0.00 INCH PHILLIPS AR LAW ENFORCEMENT
PHILLIPS COUNTY SHERIFFS OFFICE REPORTS SOME ICING ON
TREES ACROSS THE NORTHERN PORTIONS OF THE COUNTY.
1141 PM FREEZING RAIN MARIANNA 34.77N 90.77W
01/05/2009 E0.25 INCH LEE AR EMERGENCY MNGR
LEE COUNTY EMERGENCY MANAGEMENT REPORTED MODERATE
FREEZING RAIN CONTINUING WITH AT LEAST ONE QUARTER OF AN
INCH OF ICE MAINLY ON TREES AND POWERLINES.
0530 AM FREEZING RAIN MARVELL 34.56N 90.91W
01/06/2009 E0.50 INCH PHILLIPS AR LAW ENFORCEMENT
MARVELL POLICE DEPARTMENT REPORTS ONE QUARTER TO ONE HALF
INCH OF ICE ON TREES AND POWERLINES WITH SOME BROKEN
LIMBS.
0530 AM FREEZING RAIN MARIANNA 34.77N 90.77W
01/06/2009 E0.00 INCH LEE AR LAW ENFORCEMENT
LEE COUNTY SHERIFFS OFFICE REPORTS SIGNIFICANT ICING ON
TREES AND POWERLINES WITH SOME LIMBS DOWN AND SOME POWER
OUTAGES.
0530 AM FREEZING RAIN MORO 34.79N 90.99W
01/06/2009 E0.25 INCH LEE AR UTILITY COMPANY
WOODRUFF ELECTRIC REPORTS ONE QUARTER INCH OF ICE ON
TREES AND POWERLINES.
0540 AM FREEZING RAIN FORREST CITY 35.01N 90.79W
01/06/2009 E0.00 INCH ST. FRANCIS AR LAW ENFORCEMENT
FORREST CITY POLICE DEPARTMENT REPORTS SIGNIFICANT ICING
OF TREES AND POWERLINES WITH SOME BROKEN LIMBS AND DOWNED
POWER LINES.
0540 AM FREEZING RAIN WYNNE 35.23N 90.79W
01/06/2009 E0.50 INCH CROSS AR LAW ENFORCEMENT
CROSS COUNTY SHERIFFS OFFICE REPORTS ONE QUARTER TO ONE
HALF INCH OF ICE ON TREES AND POWERLINES.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:43 AM CST | River Flood Warning | MEG | Monroe | 32 hr |
| Jan 5, 6:51 PM CST | Ice Storm Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more | 9 hr |
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.